MAUDE Adverse Event Report: CAREFUSION NON-VENTED BLOOD SET

CAREFUSION NON-VENTED BLOOD SET
Model Number 2478-0000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The customer reported that at the start of a blood transfusion on a pump, blood began to leak around the iv pump door.There was no report of patient harm.
 
Additional Manufacturer Narrative
The customer¿s report of a leak ¿around the iv pump door¿ was confirmed, in that a small tear was discovered at the top end of the silicone pump segment.Due to the amount of blood product remaining in the tubing set overall, functional testing was not performed, and the reported leak was not reproduced.Examination under magnification revealed a small, rough-edged tear in the tubing, just below the upper retainer ring.Both retainer rings were in place and intact, and neither the upper nor lower fitment showed evidence of damage.The root cause could not be determined.
 
Event or Problem Description
The customer reported that at the start of a blood transfusion on a pump in the emergency department, blood began to leak around the iv pump door.There was no patient harm.

Brand Name
NON-VENTED BLOOD SET
Common Device Name
BLOOD SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7856560
Report Number9616066-2018-01603
Device Sequence Number11278228
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number2478-0000
Device Catalogue Number2478-0000
Device Lot Number18055461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1